MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation.Attempts to retrieve additional information and the device is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through implant patient registry it was learned a 27mm 8300ab aortic valve implanted seven (7) years, six (6) months, was explanted due to unknown reasons.The explanted device was replaced with a 27mm 11500a aortic valve.Patient post operative status noted as in recovery.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
Through implant patient registry and investigation, it was learned a 27mm 8300ab aortic valve implanted seven (7) years, six (6) months, was explanted due to stenosis.Patient presented with shortness of breath.The explanted device was replaced with a 27mm 11500a aortic valve.Patient was stable at the end of the operation.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.The most likely root cause is patient-related factors, including hyperlipidemia and diabetes mellitus.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key19713009
Report Number2015691-2024-05233
Device Sequence Number8604520
Product Code LWR
UDI-Device Identifier00690103194517
UDI-Public(01)00690103194517(17)180616
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/12/2024
08/16/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/29/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient SexFemale